Tissue sloughing/necrosis from IV med infiltrate

  1. My dad was hospitalized earlier this month HTN and hx of a TAA which had enlarged since last f/u. Treated w/ IV esmolol which infiltrated. His hand remaineded swollen but in the past week has developed area of necrotic looking skin, and drainage. This is 3 weeks after the incident. His PCP has him on po AB's, but curious to know what others have seen with this, as far as outcomes, and additional problems.
    •  
  2. 1 Comments

  3. by   NotReady4PrimeTime
    My son has had two extravasation injuries, one on each hand, both from vinblastine. He developed necrotic areas over the injury, they sloughed eventually and healed without much intervention. He has a scar from the worse one which sort of "moved" up his arm as he grew; the area is totally hair-free and looks rather funny since he's been on cyclosporine for 16 1/2 years and is a shaggy beast. Best of luck to your dad that he recovers well and quickly.

close